Tagged Articles

skin reaction 2 articles

FDA warns of rare but serious skin reactions with painkiller acetaminophen

The widely used fever reducer and painkiller acetaminophen can cause rare but serious and potentially life threatening skin reactions, warns the Food and Drug Administration (FDA). Acetaminophen has been available for decades and is available both by prescription and over-the-counter. Tylenol is one brand name of the pain reliever, but it is also available in generic versions and as well as in combination with other medicines including opioids for pain, and medicines to treat colds, coughs, allergy, headaches, and sleeplessness. Skin reactions to acetaminophen are rare but include three serious skin diseases with symptoms that range from rashes and blisters to widespread ... Read More

FDA approves first-ever migraine medicine skin patch

NuPathe is launching the first-ever patch to treat migraine headache, a product the device’s maker says is “game changing” to migraine sufferers. The Food and Drug Administration (FDA) gave NuPathe’s Zecuity the nod last week, and the company says it is currently focusing on securing commercial partners for the patch and hopes to have the patch on the market by the end of the year. Zecuity is a single-use, battery-powered patch that actively delivers the migraine medication sumatriptan through the skin. Sumatriptan has been on the market since 1991. It is administered in several forms including tablets, subcutaneous injection, and ... Read More